Virginia, 2016

Heavy Snow in Virginia, January 22 to 24, 2016

January 22 to 24, 2016 · NWS MRX · 16 events in 5 counties and zones

A strengthening low pressure system moved northeast from the Lower Mississippi Valley across the Southern Appalachians with a modified Arctic air mass in place prior to the system's arrival. Temperatures were cold enough in this air mass that much of the precipitation that fell across southwest Virginia was in the form of snow.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A strengthening low pressure system moved northeast from the Lower Mississippi Valley across the Southern Appalachians with a modified Arctic air mass in place prior to the system's arrival. Temperatures were cold enough in this air mass that much of the precipitation that fell across southwest Virginia was in the form of snow. Winter storm warning criteria was easily met with around 8 to 12 inches of snow across|Southwest Virginia. In some higher terrain areas, amounts topped out around 15 to 16 inches across the southwest corner of the state with about two feet in the High Knob region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jan 22, 3:46 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 22, 3:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EST FRI JAN 22 2016

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
BASED ON SURFACE OBS AND A FEW SPOTTER REPORTS...THERE IS A
TRANSITION AREA OF FZRA/IP SPREADING NORTHWARD...LOCATED AROUND THE
TRI-CITIES AREA AT THE MOMENT. TEMPERATURES HERE AT THE OFFICE HAVE
WARMED A FEW DEGREES IN JUST THE PAST HOUR..AND THAT SEEMS TO BE THE
GENERAL TREND THROUGH THE VALLEY. THE SREF DOMINANT P-TYPE APPEARS
TO HAVE A GOOD HANDLE ON THIS TRANSITION. OVER THE NEXT FEW
HOURS...IT SHOWS SNOW BECOMING THE MAIN P-TYPE IN SW VA AND NE
TN...WITH ALL RAIN FROM JOHNSON CITY SOUTHWARD. NAM AND GFS FORECAST
SOUNDINGS SUPPORT THIS AS WELL...WITH THE TRI SOUNDING ENTIRELY
BELOW FREEZING AND TYS ABOVE FREEZING UP TO 750 MB FROM 12Z UNTIL
18Z. WITH THE STRONGEST LIFT MOVING THROUGH THIS MORNING...AND THE
RAIN/SNOW LINE SETTING UP SOMEWHERE NEAR THE TN/VA BORDER...AREAS OF
SW VA AND THE NE TN MTNS COULD SEE ACCUMULATIONS OF 2 TO 5 INCHES
THROUGH THE MORNING. THE ICING THREAT THIS MORNING WILL BE
DOWNPLAYED A BIT FROM THE PREVIOUS FORECAST...WITH ONLY LIGHT ICE
ACCUMULATIONS BEFORE 12Z.

THE DRY SLOT BEGINS TO IMPINGE ON SOUTHERN SECTIONS LATE THIS
MORNING...SPREADING NORTHWARD THROUGH 18Z. THE LACK OF MOISTURE
ALOFT SHOULD MEAN THAT QPF AMOUNTS WILL BE LIGHT THIS AFTERNOON. IN
ADDITION...THE EASTERLY 850 MB JET INCREASES TO NEAR 40 KTS...WHICH
BRINGS A WARM NOSE SHOWN BY THE FORECAST SOUNDINGS AND A SLIGHT
RISEIN SURFACE TEMPERATURES IN THE VALLEY. THIS MAY RESULT IN A MIX
OF LIGHT SLEET WITH THE SNOW FOR A BRIEF TIME FOR NORTHERN SECTIONS.

THE DRY SLOT EXITS AS MOISTURE WRAPPING AROUND THE MIDLEVEL
CIRCULATION SPREADS IN FROM THE WEST AROUND 00Z. ALL PRECIP WILL
CHANGE TO SNOW AREA-WIDE AT THIS TIME AS COLD ADVECTION KICKS IN.
THE FORCING ALOFT IS NOT PARTICULARLY STRONG TONIGHT...AND THERE IS
NOT MUCH INSTABILITY FOR SNOW BANDING. BUT THE SHEER DURATION THAT
THE MOISTURE REMAINS OVER THE AREA...THROUGH FRIDAY NIGHT AND MOST
OF THE DAY SATURDAY...WILL LIKELY PRODUCE SNOW ACCUMULATIONS OF 1 TO
4 INCHES IN THE VALLEY TO 4 TO 8 IN THE MOUNTAINS AND SW VA. ALL
PRECIP SHOULD END BY MIDNIGHT SATURDAY NIGHT.

THE CURRENT WARNING AREA MAY BE TOO FAR SOUTH BASED ON THE ABOVE
THINKING AND BASED ON THE WARNING CRITERIA OF 6 INCHES IN 24
HOURS...WHICH SEEMS VERY UNLIKELY TO OCCUR IN THE VALLEY SOUTH OF
TRI-CITIES. BUT THE WARNING AND ADVISORY AREAS WILL NOT BE CHANGED
AT THIS POINT. THE CURRENT WIND ADVISORY LOOKS ON TRACK AND WILL
REMAIN UNCHANGED.

.LONG TERM (SUNDAY THROUGH THURSDAY)...RIDGING BOTH SURFACE AND
ALOFT SUNDAY AND SUNDAY NIGHT. A NORTHERN STREAM SHORT-WAVE WILL
MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY TUESDAY AND TUESDAY
NIGHT. THIS SYSTEM WILL TAP INTO GULF MOISTURE. JET DYNAMICS MOVING
ACROSS THE OHIO VALLEY LATE TUESDAY WILL STRENGTHEN THE FRONTO-
GENETIC FORCING.

ANOTHER WAVE...BUT WEAK...WILL MOVE ACROSS THE GREAT LAKES/OHIO
VALLEY WEDNESDAY. A SOUTHERN STREAM WAVE WILL MOVE ACROSS SOUTHERN
TEXAS AND THE GULF COAST STATES. LITTLE TO NO PHASING WITH THESE
SYSTEM WILL KEEP PRECIPITATION LIMITED ACROSS THE TENNESSEE VALLEY
AND SOUTHERN APPALACHIANS.

A STRONGER NORTHERN STREAM TROUGH ACROSS THE GREAT LAKES AND OHIO
VALLEY WILL MOVE INTO THE SOUTHERN APPALACHIANS FOR FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             41  29  36  24 / 100 100  30  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  37  26  33  19 / 100 100  60  10
OAK RIDGE, TN                       38  25  32  19 / 100 100  60  10
TRI CITIES AIRPORT, TN              34  23  30  16 / 100 100  90  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR CHEROKEE-CLAY.

     WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR CHEROKEE-CLAY.

TN...WINTER STORM WARNING UNTIL 4 AM EST SUNDAY FOR BLOUNT SMOKY
     MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE SMOKY MOUNTAINS-GRAINGER-
     HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-JOHNSON-MORGAN-NORTHWEST
     CARTER-NORTHWEST COCKE-NORTHWEST GREENE-SCOTT TN-SEVIER
     SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-
     UNICOI-UNION-WASHINGTON TN.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
     JOHNSON-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
     GREENE-SOUTHEAST MONROE-UNICOI.

     WINTER STORM WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO
     7 PM EST /6 PM CST/ SATURDAY FOR ANDERSON-BLEDSOE-EAST POLK-
     KNOX-LOUDON-MARION-NW BLOUNT-NORTH SEVIER-ROANE-SEQUATCHIE-
     SOUTHEAST MONROE.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR BRADLEY-HAMILTON-MCMINN-MEIGS-NORTHWEST MONROE-
     RHEA-WEST POLK.

VA...WINTER STORM WARNING UNTIL 4 AM EST SUNDAY FOR LEE-RUSSELL-SCOTT-
     WASHINGTON-WISE.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR RUSSELL-WASHINGTON-WISE.

&&
Hazardous weather outlook, Jan 22, 3:36 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 AM EST FRI JAN 22 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
336 AM EST FRI JAN 22 2016 /236 AM CST FRI JAN 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

...WINTER STORM WARNING OR WINTER WEATHER ADVISORY IS IN EFFECT...

A DEEP AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA TODAY THROUGH
SATURDAY FROM THE SOUTHWEST...SPREADING RAINFALL INTO THE SOUTHERN
AREAS OF THE TENNESSEE VALLEY AND MIXED PRECIPITATION ACROSS
NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...AND THE HIGH TERRAIN OF
OUR EASTERN MOUNTAINS. A MIXTURE OF FREEZING RAIN...SLEET AND SNOW
IS EXPECTED TODAY ACROSS ACROSS THE LOWER ELEVATIONS OF SOUTHWEST
VIRGINIA...NORTHEAST TENNESSEE AND THE FAR NORTHERN PLATEAU.

SNOW ACCUMULATION OF 5 TO 10 INCHES EXPECTED ABOVE 3000 FEET...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. HAZARDOUS TRAVEL CONDITIONS WILL
BE POSSIBLE IN THESE AREAS BEGINNING LATE TONIGHT. NEAR BLIZZARD
LIKE CONDITIONS ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS.

AHEAD OF THE SYSTEM...STRONG SOUTHEASTERLY WINDS WILL INCREASE...CREATING
HAZARDOUS WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS ALONG THE SPINE
OF THE GREAT SMOKY MOUNTAINS ON FRIDAY. A WIND ADVISORY IN IN
EFFECT FOR THESE AREAS FROM 7 AM TO 7 PM TODAY.

RAIN WILL QUICKLY CHANGE OVER TO SNOW IN MOST AREAS BY LATE
AFTERNOON AND EVENING...WITH SIGNIFICANT SNOWS EXPECTED OVER MUCH
OF NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...WESTERN NORTH
CAROLINA...AND THE SURROUNDING MOUNTAINS THROUGH SATURDAY NIGHT.
LIGHTER ACCUMULATING SNOWFALL IS EXPECTED IN THE CENTRAL AND
SOUTHERN VALLEY...BUT WILL STILL BE HAZARDOUS...AND RANGE FROM A
COUPLE INCHES IN THE SOUTH...TO 3 TO 5 INCHES CLOSER TO
MORRISTOWN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG WINTER STORM WILL TRACK NORTHEAST OF THE AREA SATURDAY.
SNOW SHOWERS WILL SLOWLY DIMINISH ACROSS THE VALLEY SATURDAY...BUT
CONTINUE OVER THE HIGHER ELEVATIONS.

A WINTER STORM WARNING IS IN EFFECT FOR MOST OF THE AREA...AND A
WINTER WEATHER ADVISORY FOR THE SOUTHERN VALLEY FRIDAY AND
SATURDAY. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO QUICKLY
DEVELOP ACROSS MUCH OF THE REGION BY FRIDAY EVENING...AND MANY
ROADS WILL BECOME TREACHEROUS BY SATURDAY MORNING. THOSE WITH
TRAVEL PLANS THIS WEEKEND SHOULD MONITOR THE LATEST FORECAST
INFORMATION REGARDING THIS WINTER STORM!

.SPOTTER INFORMATION STATEMENT...

SPOTTER WILL BE NEEDED TONIGHT THROUGH SUNDAY MORNING FOR SNOWFALL
REPORTS.

In the hours before

Special weather statement, Jan 22, 2:34 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 AM EST FRI JAN 22 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-221300-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
234 AM EST FRI JAN 22 2016 /134 AM CST FRI JAN 22 2016/

...AREAS OF FREEZING RAIN ACROSS EAST TENNESSEE AND SOUTHWEST
VIRGINIA EARLY THIS MORNING...

A LARGE AREA OF RAIN WILL CONTINUE TO MOVE ACROSS EAST TENNESSEE
EARLY THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE AREA.
AREAS OF FREEZING RAIN HAVE BEEN REPORTED ACROSS EAST TENNESSEE
FROM THE HIGHER ELEVATIONS OF THE SOUTHERN PLATEAU...ATHENS...PIGEON
FORGE...JELLICO...AND KINGSPORT.

A MIXTURE OF RAIN AND FREEZING WILL CONTINUE THROUGH DAYBREAK WITH
SLEET MIXING IN ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
WHEN TRAVELING THIS MORNING...DRIVE WITH CAUTION AND SLOW. BE
PREPARED FOR ICY SLICK SPOTS. GIVE YOURSELF EXTRA ROOM BETWEEN YOU
AND THE VEHICLE AHEAD OF YOU.

PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 heavy snow. Local standard time, as filed.

Heavy Snow, Washington

When
January 22, 4:00 AM EST to January 24, 4:00 AM EST
Where
Washington forecast zone
Reported by
Public
Coordinates
36.661, -82.074 (the zone’s center; the record gives no point)

A snowfall total of 10 inches was reported nine miles west of Abingdon.

Heavy Snow, Lee

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Lee forecast zone
Reported by
Emergency Manager
Coordinates
36.705, -83.128 (the zone’s center; the record gives no point)

A snowfall total of 4 inches was reported six miles southwest of Big Stone Gap.

Heavy Snow, Russell

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Russell forecast zone
Reported by
911 Call Center
Coordinates
36.934, -82.096 (the zone’s center; the record gives no point)

Snowfall totals of 6-7 inches across the lower elevations including Lebanon and Honaker. Higher elevations had close to 18 inches of snow at locations such as Hazel Mountain and Clinch Mountain.

Heavy Snow, Scott

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
36.714, -82.603 (the zone’s center; the record gives no point)

A snowfall total of 9 inches was reported nine miles west of Gate City.

Heavy Snow, Scott

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Scott forecast zone
Reported by
Public
Coordinates
36.714, -82.603 (the zone’s center; the record gives no point)

A snowfall total of 7 inches was reported at Nickelsville.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Trained Spotter
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 11 inches was reported two miles east of Norton.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Public
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 14.5 inches was reported four miles northwest of Wise.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Public
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 14.5 inches was reported four miles northwest of Wise.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 17 inches was reported at Pound.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 17 inches was reported at Pound.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 15 inches was reported southeast of Wise.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 11 inches was reported at Coeburn.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 11 inches was reported at Coeburn.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 8 inches was reported at Big Stone Gap.

Heavy Snow, Wise

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Wise forecast zone
Reported by
Emergency Manager
Coordinates
36.954, -82.625 (the zone’s center; the record gives no point)

A snowfall total of 24 inches was reported on High Knob.

Heavy Snow, Washington

When
January 22, 5:00 AM EST to January 24, 4:00 AM EST
Where
Washington forecast zone
Reported by
Broadcast Media
Coordinates
36.661, -82.074 (the zone’s center; the record gives no point)

A snowfall total of 4.5 inches was reported Bristol.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, January 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612466, 612461, 612462, 612464, 612465, 612467, 612468, 612469, 612470, 612471, 612472, 612473, 612474, 612475, 612476, 612477.